Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

8 month old. Having fever 101.7, rashes all over body, diarrhea. Prescribed claritin, tylenol. Treatment?

my 8 month old baby has a fever of 101.7 for 3 days now, i can t get it lower than that for more than an hour. he got a rash on day 2 of fever, the rash looked like sunburn , skin very warm on rash spots, rash was around his neck , down his back and chest, behind his ears and started getting little pink dots down his belly and buttocks . he won t eat barely anything and will mainly only drink watered down juice, only drinks his formula a little bit during the night after his fever subsides for a bit. he has slight diarrhea and the whites of his eyes are bloodshot. he has a slight cough here and there and is beginning to sound hoarse and raspy when he cries. went to the dr yesterday and today and they said it was a virus, then they said an allergic reaction , then prescribed claritin and tylenol . told me to call them if he started coughing, so i called to tell him he s coughing and he called in ammoxicillian to pharmacy. i wasn t too pleased with my dr visits, they said his ears and throat looks fine. he sleeps most the day for the past couple of days and struggles to sleep through the night, tossing and turning. he is just miserable. he is more clumbsy also, i noticed last night as he tried to play when he was feeling a little better he was falling and losing his balance as he cruised the furniture, more than normal. i m not sure if i should bring him to the e.r. or wait another day or 2 and give him the anitbiotic
Asked On : Tue, 19 Feb 2013
Answers:  1 Views:  114
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Feb 2013
Thank you for your query,
Continue the medication as prescribed by your Pediatrician.
Try to give oral fluids and soft infant diet to maintain his hydration and nutrition.
If there are loose stools probiotic like lactobacillus or sacharomyces can be given orally after your doctor prescription.
If the fever is not decreasing inspite of 48 to 72 hours of antibiotic, revisit your doctor for the assessment and medication.
Hope I have answered your query.
Answered: Wed, 20 Feb 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor